withdrawing off zoloft

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

daydreamer21
New Member


Date Joined Apr 2005
Total Posts : 19
   Posted 4/27/2005 9:49 PM (GMT -7)   
Ok so i was told to stop taking zoloft by my dock and to wean down, and now im on the first week without it and wow, can someone tell me their experience stopping this drug becuase i am frightened at this strange feeling in my body it feels as if there are like lil men in my head tapping incessantly, im dizzy and i feel like im 90 years old and im only 21. The reason for the withdrawing form zoloft is becuase my stupid doc thinks i don't need anythign and to try something new. but she wants it completely gone. god i hate docs. So what will i expect in teh next week or so from the withdrawl symptoms. any help would be GREAT

CheerDad
Veteran Member


Date Joined Apr 2004
Total Posts : 2284
   Posted 4/28/2005 8:42 AM (GMT -7)   
I have just finished my first week of being Paxil free. Weaning off of it was no fun, I likend my head to feeling like it was on the big drop of a roller coaster ride. Hold on and it does get better. I know Paxil is not Zoloft, but it is my understanding that they are in the same classification of meds and assume the symptoms would be similar. I can also say that the past 3 days I have not had the sensations in my head and believe that it is pretty well gone from my system.

On another note, what is the Dr. going to do instead of the Zoloft? Is she replacing it with a different class of medication? If not, why does she feel that you no longer need a medication as part of your depression therapy?
 
We can respond to irritation with a smile instead of scowl, or by giving warm praise instead of icy indifference. By our being understanding instead of abrupt, others, in turn, may decide to hold on a little longer rather than to give way. Love, patience, and meekness can be just as contagious as rudeness and crudeness.
 
Randy
 
Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 4/28/2005 4:35 PM (GMT -7)   
Hello Daydreamer,

Randy asked some good questions. I hope your were able to taper off the Zoloft gradually. It just makes less side affects. When I wen toff Zoloft, I remember having a bad headache . . . but I felt better within a week.

Keep us posted!
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


daydreamer21
New Member


Date Joined Apr 2005
Total Posts : 19
   Posted 4/28/2005 5:53 PM (GMT -7)   
I think taht my doctor has assumed seasonal depression, but they can't figure me out, first i was bipolar, then i wasn't, then they thought borderline, and now i think im going to get a new doctor becuase i hate this feeling of electricity running through me, i almost feel as if my finger is in a socket, to top it off i have stomach problems taht aren't solved and its just a mess, in a time i need the meds they take me off, i don't get it.

AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 4/28/2005 7:11 PM (GMT -7)   
Well Daydreamer, I don't blame your for wanting to switch. If you have given this doc a good chance and you are just not clicking with him/her . . . then it's time to move on. I do hope you find another doc immediately so that you don't lose any ground.

Did you have that electric feeling before you started the anti-d's? If so . . . that sounds like it needs looking into by a neurologist (a doc who specializes in the nervous system and brain).
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


HW_Peace
Regular Member


Date Joined Feb 2003
Total Posts : 22
   Posted 4/29/2005 3:38 PM (GMT -7)   
Hey Daydreamer,
 
I have never taken Zoloft, but the feeling you liken to having your finger in a light socket is exactly what I felt when I initially went off Paxil.  I thought I was going insane, but when I realized it was withdrawal, I took a pill and the 'shocks' slowed down.  I got back on them regularly and they went away completely.  My guess is that I went off too quickly.  I did some research on the net and found out that there was a smaller dosage pill and called my pdoc and told him I wanted it so I could wean off much slower than the first try.  He agreed and gave me the Px.  I took about 2 weeks to get off Paxil...probably slower than was necessary, but I never got those shocks again.  They really scared me.  I would even get them when I missed one dose.
 
I hope you start feeling better soon.
 
Peace
It's not whether you get knocked down, it's whether you get up.
-Vince Lombardi

Courage is knowing what not to fear. -Socrates

The journey of a thousand miles begins with one step. -Lao Tzu
 
Help HealingWell.com continue to help others
www.healingwell.com/donate/


motherof2
New Member


Date Joined Nov 2006
Total Posts : 1
   Posted 11/22/2006 6:26 AM (GMT -7)   
Well I am actually zoloft free for 1 week now and my body is going through so many changes right now. I feel so weird, like every time I move I get a weird sensation through my body. I am freaking out when my kids do something that is not a big deal at all. I am always crying over nothing. I had quit cold turkey, b/c it hard to afford these days!!! Plus I'm not so depressed anymore and I didn't really feel like the zoloft was making a difference for me. I have a problem with anixety(sorry if mispelled) and panic attacks!!! well my dr. wouldn't give me anything else. So daydreamer I know what your going through and I'm 22, so if you need someone to talk to, I'm here!!! I'm a stay at home mom and my job is to take care of the kids and do the house work, sometimes I really can't do the house work but I know I have to take care of my kids..but I know its hard, and I need some answers also to help me. eyes

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 11/22/2006 9:11 AM (GMT -7)   

Hi motherof2, Welcome to Healing Well forum, we are happy to have you join us here.  I am sorry that your going through these withdrawal side effects from the Zoloft.  These types of medications shouldn’t be stopped abruptly as it does make the side effects much more horrible...and always this should be done with your physician’s supervision as it can be dangerous.  These medications regulate the serotonin levels in your brain and when you stop them all at once the chemicals have a difficult time keeping up.  I do realize that these medications are expensive but there is prescription assistance now for antidepressants and the drug companies are helping patients pay for a big portion of their medications.  So that is always an option for you to think about.

If your telling your doctor that your crying all the time over nothing and your having a problem with anxiety and panic attacks and the only medication they would prescribe is Zoloft with you not having any relief from this then perhaps you need to look for a different physician.  Or if this doctor is a family doctor then you need to see a psychiatrist for this as there are many medications that can help.  A Psychiatrist is really the only type of doctor that should be prescribing these types of meds and who should assess your situation anyhow.  It could make all the difference for you.

In the mean time hang in there and keep posting, it does help.  Take care


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 1:01 AM (GMT -7)
There are a total of 2,735,200 posts in 301,283 threads.
View Active Threads


Who's Online
This forum has 151386 registered members. Please welcome our newest member, Kier.
200 Guest(s), 4 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, ufindjess, Girlie, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer